Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 45, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 23, 2023, 12:13 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Jan 23, 2023, 1:00 AM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2023, 12:13 AM EST (05:13 UTC)
- In effect from
- Jan 23, 2023, 1:00 AM EST
- Expired
- Jan 23, 2023, 9:02 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
322
WGUS42 KFFC 230513
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1213 AM EST Mon Jan 23 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-231715-
/O.NEW.KFFC.FL.W.0045.230123T0600Z-230124T0900Z/
/APHG1.1.ER.230123T0600Z.230123T1800Z.230124T0300Z.NO/
1213 AM EST Mon Jan 23 2023
...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late Monday night.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 12:00 AM EST Monday the stage was 6.9 feet and slowly
rising.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 7.2 feet this afternoon. It
will then fall below flood stage late this evening.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$1 follow-up statement
301
WGUS82 KFFC 231402
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
902 AM EST Mon Jan 23 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
GAC117-121-231515-
/O.CAN.KFFC.FL.W.0045.000000T0000Z-230123T1402Z/
/APHG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM EST Mon Jan 23 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 8:45 AM EST Monday the stage was 6.7 feet and falling.
- Forecast...The river will continue to fall.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 10:13 PM EST, 2 hours earlier.
Area forecast discussion, Jan 22, 10:13 PM EST, 2 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 1013 PM EST Sun Jan 22 2023 ...Update... .UPDATE... Issued at 1011 PM EST Sun Jan 22 2023 Low clouds, patchy light showers and drizzle still persisting but should clear out after midnight. Winds will pick up from the west but remain below advisory criteria. Did have some strong convection over far SE counties after sunset but still no reports of any damage as of now. Looking forward to much nicer days tomorrow and Tuesday before next wave moves in. SNELSON && .SHORT TERM... (This afternoon through Monday) Issued at 221 PM EST Sun Jan 22 2023 A longwave upper trough is extending from southeast Canada towards the Ozarks region, and is expected to lift northeastward today into tomorrow. A surface low to associated with this trough is currently positioned over southwest Georgia. Another round of precipitation has spread into central Georgia ahead of the low, and will continue to advance northeastward ahead of the system. A CAD wedge, reinforced by rain earlier today, persists across north and portions of central Georgia, which has made for a chilly and gloomy day. The cold dome underneath the wedge will keep temperatures in the 40s across the area this afternoon across the majority of the forecast area, with some 50s in the far southern tier just south of the wedge boundary. The influence of the wedge has also limited surface-based instability and thus limited thunder chances. Isolated thunderstorms are still possible in the southeast portion of our area this afternoon where temperatures and dewpoints are warmer. A strong storm producing gusty winds is not entirely out of the question. The additional rainfall this afternoon could also lead to isolated river flooding. The aforementioned low will cross the area tonight, with rain chances diminishing after midnight. Low temperatures on Monday morning will mainly be in the mid to upper 30s in north Georgia and low 40s in central Georgia. Higher elevations in far northwest Georgia are furthermore forecast to drop to near-freezing during the early morning hours. With isolated to scattered precipitation wrapping around the back side of the low pressure system, it will be possible to see rain/snow showers in these higher elevations. However, with a drier airmass also building in behind the system, atmospheric moisture will be fairly limited. Any snow accumulations are anticipated to be minimal, at one-quarter of an inch or less above roughly 2000ft. Precipitation is expected to come to an end on Monday as the trough axis lifts northeastward towards maritime New England and surface high pressure builds in over the Southeast. Broken low clouds will hang around through the morning hours on Monday, but will scatter out by the early afternoon. Cool, northwesterly winds and lingering cloud cover will serve to limit warming, with afternoon highs mainly in the upper 40s to low 50s. King && .LONG TERM... (Tuesday morning through next Saturday) Issued at 221 PM EST Sun Jan 22 2023 Tuesday's sensible weather is expected to be calm as ridging aloft and at the surface presides over the forecast area. Temperatures will feel quite seasonable with daytime maximums in the 50s. This calm start to the long term forecast period will be fleeting as a potent shortwave cuts off at the mid-levels over the southwestern CONUS and ejects over Texas. As the shortwave trough acquires a negative tilt during its traverse across the Plains, the surface low deepens over the the Lower Mississippi Valley and skirts the northern periphery of the forecast area. This will be the next system could that bring another round of strong to severe thunderstorms to portions of north and central Georgia by midweek. Models continue to favor the timing of the main line to begin moving through in the early morning hours of Wednesday. This timing will likely limit surface based CAPE, however, models prog 100-200+ J/kg of MUCAPE overspreading the area. Additionally, an unseasonably warm and moist airmass will likely be in place especially along and south of I-20, where temps in the mid to upper 60s will coincide with dewpoints in the mid 50s to low 60s. These temperatures may not be realized further west if the precipitation moves in quickly on Wednesday. Given the highly sheared environment with an 850mb jet from 50 to 70kt, thunderstorms that do develop will be able to maintain their updrafts and become capable of producing damaging wind gusts with an outside chance for a brief tornado. At this time, it appears that the greatest risk for severe weather will remain further to the south and to the west. However, will need to monitor conditions closer to the event as finer details will play critical roles in the severe risk. In addition to the the threat for strong to severe thunderstorms, gradient winds at the surface will produce sustained winds over 20mph and gusts over 35mph that could approach Wind Advisory criteria beginning early Wednesday and lasting through the frontal passage late Wednesday. A few locations especially in areas of high terrain could see winds gusting as high as 40mph at times. QPF is currently progged to range between 0.75-2.0" where locally higher amounts may be possible. Once the front passes through late Wednesday, a dry slot will infiltrate the forecast area and bring cooler temperatures. Maximum high temperatures on Thursday top out in the upper 40s and low 50s and overnight low temperatures in the upper 20s and low 30s. A shortwave just to the north will send a reinforcing shot of dry air into the forecast area overnight Friday, where weather conditions are expected to remain dry and calm. Temperatures will steadily climb through the end of the forecast period. KAL && .AVIATION... (00Z TAFS) Issued at 650 PM EST Sun Jan 22 2023 Main concern is timing of clearing of IFR cigs/vsbys. Appears IFR cigs will hang on thru 06Z before improvement even though sfc wind shift to W will occur 02-03Z. VFR conditions expected by 16Z as W sfc winds will increase to 10-13kts G20-25kts before decreasing late. //ATL Confidence...00Z Update... Medium confidence on IFR cig/vsby timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 38 51 27 54 / 70 0 0 0 Atlanta 39 48 29 52 / 50 0 0 0 Blairsville 31 40 23 52 / 50 10 0 0 Cartersville 36 48 26 54 / 30 0 0 0 Columbus 41 54 30 56 / 50 0 0 0 Gainesville 36 48 29 52 / 50 0 0 0 Macon 42 54 30 57 / 40 0 0 0 Rome 36 49 27 55 / 30 0 0 0 Peachtree City 38 50 27 55 / 50 0 0 0 Vidalia 45 57 32 59 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SNELSON LONG TERM....KAL AVIATION...SNELSON
Hazardous weather outlook, Jan 22, 7:05 PM EST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 705 PM EST Sun Jan 22 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1250 AM EST Mon Jan 23 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Overnight... The probability for widespread hazardous weather is low. Light rain may mix with or change to light snow at elevations above 2500 feet in far northeast Georgia late tonight. Grassy or exposed surfaces above 2500 feet may see very light accumulations. No accumulation on roads or other winter impacts are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms with locally heavy rain will be possible again late Tuesday night into Wednesday. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:13 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 29 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.